Alert archive / Indiana / Freeze Warnings in 2009
Freeze Warning 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this freeze warning at Apr 7, 2009, 3:05 PM EDT for 39 counties in Indiana. It took effect at Apr 7, 2009, 11:00 PM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2009, 3:05 PM EDT (19:05 UTC)
- In effect from
- Apr 7, 2009, 11:00 PM EDT
- Expired
- Apr 8, 2009, 8:59 AM EDT
- In force
- 10 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KIND 071905 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 305 PM EDT TUE APR 7 2009 INZ021-028>031-035>049-051>057-060>065-067>072-080300- /O.UPG.KIND.FZ.A.0001.090408T0300Z-090408T1400Z/ /O.NEW.KIND.FZ.W.0002.090408T0300Z-090408T1400Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 305 PM EDT TUE APR 7 2009 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. TEMPERATURES WILL BE DROPPING INTO THE 25 TO 30 DEGREE RANGE FOR SEVERAL HOURS LATE TONIGHT AND EARLY WEDNESDAY MORNING. WIDESPREAD FREEZING CONDITIONS ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ JAS
3 follow-up statements
000 WWUS73 KIND 080119 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 919 PM EDT TUE APR 7 2009 INZ021-028>031-035>049-051>057-060>065-067>072-080900- /O.CON.KIND.FZ.W.0002.090408T0300Z-090408T1400Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 919 PM EDT TUE APR 7 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT WEDNESDAY... TEMPERATURES WILL BE DROPPING INTO THE 25 TO 30 DEGREE RANGE FOR SEVERAL HOURS LATE TONIGHT AND EARLY WEDNESDAY MORNING. WIDESPREAD FREEZING CONDITIONS ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
000 WWUS73 KIND 080752 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 352 AM EDT WED APR 8 2009 INZ021-028>031-035>049-051>057-060>065-067>072-081400- /O.CON.KIND.FZ.W.0002.000000T0000Z-090408T1400Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 352 AM EDT WED APR 8 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... TEMPERATURES WILL START OUT BELOW FREEZING THIS MORNING. THERE WILL BE AN ABUNDANCE OF SUNSHINE THROUGH THE MORNING WHICH WILL HELP TEMPERATURES TO QUICKLY INCREASE. THEY WILL GO ABOVE FREEZING BY 10 AM. A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ HAINES
000 WWUS73 KIND 081259 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 859 AM EDT WED APR 8 2009 INZ021-028>031-035>049-051>057-060>065-067>072-081400- /O.CAN.KIND.FZ.W.0002.000000T0000Z-090408T1400Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 859 AM EDT WED APR 8 2009 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE FREEZE WARNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Apr 7, 2:10 PM EDT, 55 minutes earlier.
Area forecast discussion, Apr 7, 2:10 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 210 PM EDT TUE APR 7 2009 .DISCUSSION...UPPR PATTERN TO REMAIN PROGRESSIVE WITH LRG SCALE TROF GRADU LIFTING OFF TO THE NE. NEXT SYS CURRENTLY OFF OF THE CA CST XPCTD TO MOVE INTO THE PLAINS BY THURS NIGHT. MODELS IN GOOD AGREEMENT WITH THE MAJOR DETAILS. FCST FOCUS CENTERS ON POPS AND POTENTIAL FREEZING TEMPS TONIGHT. APPEARS ONE LAST DISTURBANCE...CURRENTLY DROPPING SEWD THRU WRN CANADA...WL BE ROTATING ARND LRG SCALE TROF. MODEL DATA SUGGEST THIS IMPULSE WL MOVE THRU THE LOCAL AREA WED AFT. DOESN/T LOOK TOO IMPRESSIVE ON H20 LOOP...BUT IT IS THERE. DEEP MOISTURE IS LACKING WITH THIS FEATURE...HOWEVER MOST OF THE CONVECTIVE INDICES OFF THE MODELS SUGGEST AN ISOLD THREAT OF A SHWR OR TSTM NR PEAK HEATING WED. MODEL DATA PROG SFC DEWPTS TO NR 40 BY WED AFT...WHICH SEEMS A STRETCH BASED ON WHAT IS CURRENTLY UPSTREAM. WL GO WITH POPS BLW 20 PCT ON WED AND KEEP THINGS DRY FOR NOW. NEXT SIG CHC OF PCPN ARRIVES LTR IN THE WEEK. 500MB RDG AXIS REMAINS W OF STATE THRU 00Z FRI...SO THINK MAIN PCPN THREAT WL HOLD OFF TIL THURS NIGHT. WL TAKE OUT POPS DURG THE DAY ON THURS...XCPT FOR THE SW ZONES LTR THURS AFT. BASED ON LO LVL THICKNESSES...DON/T HAVE MUCH OF A PROBLEM WITH THE GFS MOS GUIDANCE. FREEZING TEMPS LOOK PROBABLE TONIGHT...SO WL UPGRADE TONIGHT/S WATCH TO A WARNING. LOWS WED NIGHT MAY APPROACH FREEZING AS WELL. && .AVIATION... DISCUSSION FOR 18Z TAFS. VFR CONITIONS EXPECTED THIS TAF PERIOD. EXPANSIVE CU FIELD HAS DEVELOPED WITH A BASE AROUND 5KFT IS EXPECTED TO DIMINISH LATE THIS AFTERNOON. AFT 00Z...WITH THE LOSS OF DAYTIME HEATING...CLOUDS AND WIND GUSTS WILL DIMINISH. OVERNIGHT WINDS WILL BE OUT OF THE WEST-NORTHWEST AROUND 5KTS. AS THE LOW PRES SYS OVR THE NE CONTINUES TO PULL AWAY...HIGH PRES OVR THE PLAINS STS WL BUILD ACRS THE AREA. TIME HEIGHT SECTIONS SHOW SOME HIGH CI PASSING THROUGH TONIGHT AS THE SFC RIDGE APPEARS TO DIMINISH A BIT AS IT SLIDES EAST. WEAK LOW PRESSURE WILL BEGIN TO APPROACH ON LATE WEDNESDAY MORNING. CU FIELD IS EXPECTED TO DEVELOP WEDNESDAY AFTER 14Z. FORECAST SOUNDINGS AND CU RULE INDICATE SCT CU WITH CCL/S NEAR 4.5KFT ON WED MORN. ANOTHER SHORT WAVE APPROACHES ON WED AFTERNOON AND EVENING...BUT ATTM MOISTURE IS LIMITED. WL LEAVE OUT ANY PCPN MENTION AFT 18Z IN THE IND TAF. WIND SPEEDS TOMORROW WILL BE AROUND 10KTS. && .IND WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 11 PM THIS EVENING TO 10 AM EDT WEDNESDAY FOR INZ021-028>031-035>049-051>057-060>065-067>072. && AVIATION...JP PUBLIC...JAS
Hazardous weather outlook, Apr 7, 9:24 AM EDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 924 AM EDT TUE APR 7 2009 INZ021-030-031-036>038-042-045-046-048-049-055-057-063>065-069- 070-072-081330- CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-RANDOLPH-PUTNAM- HENDRICKS-HANCOCK-HENRY-JOHNSON-RUSH-BROWN-BARTHOLOMEW-DECATUR- MARTIN-LAWRENCE-JENNINGS- 924 AM EDT TUE APR 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. A HARD FREEZE IS POSSIBLE TONIGHT ACROSS CENTRAL INDIANA AND A FREEZE WATCH IS IN EFFECT. TEMPERATURES AROUND 30 DEGREES WILL KILL TENDER VEGETATION OUTDOORS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A CHANCE OF THUNDERSTORMS WILL RETURN TO THE AREA ON THURSDAY. WHILE IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR...DANGEROUS CLOUD TO GROUND LIGHTNING IS A HAZARD IN ALL THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-029-035-039>041-043-044-047-051>054-056-060>062-067-068- 071-081330- WARREN-TIPPECANOE-FOUNTAIN-HAMILTON-MADISON-DELAWARE-VERMILLION- PARKE-MARION-VIGO-CLAY-OWEN-MORGAN-SHELBY-SULLIVAN-GREENE-MONROE- KNOX-DAVIESS-JACKSON- 924 AM EDT TUE APR 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. WIDESPREAD LOWLAND FLOODING WILL CONTINUE ALONG MOST RIVERS IN CENTRAL AND SOUTHERN INDIANA. SEE THE LATEST HYDROLOGIC STATEMENTS FOR DETAILS. A HARD FREEZE IS POSSIBLE TONIGHT ACROSS CENTRAL INDIANA AND A FREEZE WATCH IS IN EFFECT. TEMPERATURES AROUND 30 DEGREES WILL KILL TENDER VEGETATION OUTDOORS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LOWLAND FLOODING IS EXPECTED THE REST OF THIS WEEK ALONG MOST RIVERS IN CENTRAL AND SOUTHERN INDIANA. PLEASE SEE THE LATEST HYDROLOGIC STATEMENTS FOR DETAILS. A CHANCE OF THUNDERSTORMS WILL RETURN TO THE AREA ON THURSDAY. WHILE IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR...DANGEROUS CLOUD TO GROUND LIGHTNING IS A HAZARD IN ALL THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
Nearby
Freeze Warnings in Indiana, 2009Every freeze warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.